Alabama, 2002Damaging Wind in Alabama, June 6, 2002
June 6, 2002 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 6, 2:00 PM CST, 15 minutes earlier.
Area forecast discussion, Jun 6, 2:00 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
300 PM CDT THU JUN 06 2002
FRONT IS DRIFTING INTO THE NORTHWEST CORNER OF THE STATE AND WILL
CONTINUE TO DRIFT INTO THE SOUTH PART OF THE STATE BY FRIDAY. TSTMS
HAVE DEVELOPED JUST AHEAD OF THE FRONT AND ARE MOVING EAST/SOUTHEAST
FROM TCL..BHM..ANB...NORTH. ELSEWHERE MORE WIDELY SCATTERED TSTMS ARE
DEVELOPING AND SHOULD BECOME MORE NUMEROUS IN THE EVENING HOURS AS
THE FRONT GOES THROUGH. WILL KEEP CHANCE POPS IN TONIGHT EXCEPT
SLIGHT CHANCE IN NORTHWEST. SHOULD BE DRY FROM BHM NORTH FOR FRIDAY
AND FRIDAY NIGHT. WILL KEEP CHANCE POPS IN CENTRAL COUNTIES THROUGH
THE 7 DAYS AS FRONT CONTINUES TO PROVIDE A BOUNDARY IN THAT AREA.
WILL KEEP CHANCE POPS IN OVER CWFA FROM SATURDAY THROUGH THURSDAY AS
WEAK RIDGE BUILDS OVER SOUTHEASTERN U.S. TEMPERATURES SHOULD REMAIN
NEAR NORMAL FOR THE SEASON OVER THE NEXT 7 DAYS.
HSV 064/086 065/087 200
BHM 066/087 066/088 300
MGM 069/090 067/090 443
.BHM...NONE.
In the hours before
Special weather statement, Jun 6, 12:30 PM CST, 1 hour 45 minutes before
ALZ001>050-061930-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT THU JUN 6 2002
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
A COLD FRONT HAS ENTERED NORTHWEST ALABAMA AND WILL CONTINUE MOVING
SOUTHEAST ACROSS THE STATE. THE FRONT SHOULD PUSH JUST PAST A
TUSCALOOSA...TO BIRMINGHAM...TO ANNISTON LINE BY 5 OR 6 PM. THE
FRONT WILL THEN PASS THROUGH AUBURN...MONTGOMERY...AND SELMA EARLY
THIS EVENING. THE FRONT WILL THEN STALL IN THE VICINITY OF THE
ALABAMA FLORIDA STATE LINE LATE THIS EVENING.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP GENERALLY ALONG
AND AHEAD OF THIS FRONT INTO THE EVENING HOURS. SOME ISOLATED
STORMS COULD BECOME STRONG...BUT MOST OF THE ACTIVITY WILL REMAIN
BELOW SEVERE LIMITS. THUNDERSTORM DEVELOPMENT WILL BE CONFINED TO
SOUTH ALABAMA FOR FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON OR TONIGHT.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS UNLIKELY THROUGH FRIDAY MORNING.
WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE...2
BIRMINGHAM...3
MONTGOMERY...3
Thunderstorm Wind, Jefferson
- When
- June 6, 2:15 PM CST
- Where
- Jefferson County, Pinson
- Measured
- 55 kt (63 mph)
- Property damage
- $2,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.683, -86.683
A few trees and power lines were blown down on Jackson Road in Pinson.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Virginia, June 6, 20025 injured · $434,000 · F1 · 20 events
- Tornado and Hail in Maryland, June 6, 2002$139,000 · F0 · 15 events
- Flood and Damaging Winds in Georgia, June 6, 2002$210,000 · 6 events
- Hail and Damaging Winds in Virginia, June 6, 2002$34,000 · 1.75 in hail · 20 events
- Flash Flooding in Ohio, June 6 to 9, 2002$50,000 · 6 events
- Flash Flood in West Virginia, June 6, 2002$50,000 · 1 event
- Damaging Wind in West Virginia, June 6, 2002$50,000 · 1 event
- Hail and Damaging Wind in Minnesota, June 6, 2002$20,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Virginia, June 6, 2002$20,000 · 0.88 in hail · 11 events
- Damaging Wind in Pennsylvania, June 6, 2002$20,000 · 1 event
- Hail in South Dakota, June 6, 20021 in hail · 11 events
- Damaging Winds in West Virginia, June 6, 2002$14,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300600.